Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 6, NWS Flagstaff, AZ

March 17, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 17, 2006, 3:43 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 18, 2006, 10:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2006, 3:43 PM MST (22:43 UTC)
In effect from
Mar 18, 2006, 10:00 AM MST
Expired
Mar 18, 2006, 6:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2287 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 172243
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
343 PM MST FRI MAR 17 2006

...AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG GUSTY
SOUTHWEST WINDS OVER PARTS OF THE LITTLE COLORADO RIVER VALLEY AND
WHITE MOUNTAINS ON SATURDAY...

AZZ012>014-017-040-180645-
/O.NEW.KFGZ.WI.Y.0006.060318T1700Z-060319T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
343 PM MST FRI MAR 17 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE BY THE LATE MORNING HOURS WITH
SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45
MPH...LASTING INTO THE EARLY EVENING HOURS BEFORE GRADUALLY
DECREASING. A DEVELOPING LOW PRESSURE TROUGH TO THE WEST OF
ARIZONA ALONG WITH A PASSING COLD FRONT THROUGH THE AREA WILL AID
THE STRONG SOUTHWEST WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
4 follow-up statements
000 
WWUS75 KFGZ 180636
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1136 PM MST FRI MAR 17 2006

...AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG GUSTY
SOUTHWEST WINDS OVER PARTS OF THE LITTLE COLORADO RIVER VALLEY
AND WHITE MOUNTAINS ON SATURDAY...

AZZ012>014-017-040-181445-
/O.CON.KFGZ.WI.Y.0006.060318T1700Z-060319T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1136 PM MST FRI MAR 17 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
SATURDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE BY MIDDAY SATURDAY WITH
SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45 MPH...
LASTING INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING.
A DEVELOPING LOW PRESSURE TROUGH TO THE WEST OF ARIZONA ALONG WITH
A PASSING COLD FRONT THROUGH THE AREA WILL AID THE STRONG
SOUTHWEST WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 181336
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
636 AM MST SAT MAR 18 2006

...AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG GUSTY
SOUTHWEST WINDS OVER PARTS OF THE LITTLE COLORADO RIVER VALLEY
AND WHITE MOUNTAINS ON SATURDAY...

AZZ012>014-017-040-182000-
/O.CON.KFGZ.WI.Y.0006.060318T1700Z-060319T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
636 AM MST SAT MAR 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS TO INCREASE BY MIDDAY SATURDAY WITH
SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45 MPH...
LASTING INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING.
A DEVELOPING LOW PRESSURE TROUGH TO THE WEST OF ARIZONA ALONG
WITH A PASSING COLD FRONT THROUGH THE AREA WILL AID THE STRONG
SOUTHWEST WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 182007
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
107 PM MST SAT MAR 18 2006

...A STORM SYSTEM OVER THE SOUTHWEST US IS PRODUCING STRONG GUSTY
WINDS OVER THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS...

SOME WIND GUSTS REPORTED SO FAR INCLUDE:

SHOW LOW	46 MPH
WINSLOW		41 MPH
SAINT JOHNS 	38 MPH

AZZ012>014-017-040-190100-
/O.CON.KFGZ.WI.Y.0006.000000T0000Z-060319T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
107 PM MST SAT MAR 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A STORM SYSTEM OVER THE SOUTHWEST US IS PRODUCING SOUTHWEST WINDS
OF 20 TO 30 MPH AND GUSTS FROM 35 TO 45 MPH TODAY. WINDS WILL
CONTINUE INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 190056
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
556 PM MST SAT MAR 18 2006

...A LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN NEVADA PRODUCED
LOCALLY STRONG WINDS OVER PORTIONS OF NORTHERN ARIZONA THIS
AFTERNOON AND EARLY EVENING...

HIGHEST WIND GUSTS REPORTED THROUGH 530 PM MST INCLUDED

JUMP-OFF RIDGE    52 MPH
LIMESTONE CANYON  50 MPH
CARRIZO           49 MPH
SAINT JOHNS       47 MPH
SHOW LOW          46 MPH
WINDOW ROCK       43 MPH
HOPI              41 MPH
WINSLOW           41 MPH

AZZ012>014-017-040-190200-
/O.EXP.KFGZ.WI.Y.0006.000000T0000Z-060319T0100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
556 PM MST SAT MAR 18 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

SURFACE COOLING AND A SLIGHT RELAXATION OF THE PRESSURE GRADIENT
HAVE REDUCED GUSTING WINDS TO BELOW ADVISORY LEVELS.
CORRESPONDINGLY...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
600 PM MST. HIGHEST WINDS DURING THE DAY REACHED BETWEEN 41 AND 52
MILES PER HOUR AND EXTENDED FROM THE EASTERN MOGOLLON RIM...ACROSS
THE LITTLE COLORADO RIVER VALLEY...TO THE SOUTHERN REACHES OF THE
CHUSKA MOUNTAINS.

$$

GFH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:15 PM MST, 28 minutes earlier.

Area forecast discussion, Mar 17, 3:15 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST FRI MAR 17 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL SPREAD RAIN AND SNOW SHOWERS
ACROSS THE AREA THIS WEEKEND...ALONG WITH COLD AND WINDY CONDITIONS.
THE BEST CHANCE FOR STEADY...ACCUMULATING SNOWFALL WILL BE SUNDAY
AND SUNDAY NIGHT. ANOTHER STORM WILL KEEP UNSETTLED WEATHER IN THE
AREA THROUGH TUESDAY OR WEDNESDAY OF NEXT WEEK.

&&

.DISCUSSION...WE HAVE WAITED AS LONG AS WE CAN THIS AFTERNOON FOR
NEW DATA AND MODEL RUNS...BUT AS THE 18Z RUNS CAME IN...THEY
REVEALED NO REAL DIFFERENCES. A DEVELOPING TROUGH WILL CONTINUE TO
DROP SOUTH DOWN THE CALIFORNIA COAST THIS AFTERNOON...AND WILL
DEEPEN TONIGHT AS IT TURNS EAST. TWO SECONDARY S/WVS WITHIN THE
TROUGH WILL END THE DEEPENING ABRUPTLY SATURDAY MORNING AS HGHT
FALLS DEVELOP OVER THE NORTHERN BAJA. THEN...A THIRD S/WV WILL DIVE
INTO THE WESTERN SIDE OF THE TROUGH SUNDAY WITH ANOTHER...POSSIBLY
MOST SIGNIFICANT...ROUND OF DYNAMICS. THE FIRST PROBLEM IS LATER
TONIGHT AND EARLY SATURDAY AS THE FIRST FRONTAL BAND MOVES THROUGH.
GFS IS CONTINUING ITS TREND OF DRYING...WHILE THE MESO-SCALE MODELS
WRING OUT .2-.4 TENTHS BEFORE THE FRONT WEAKENS. MUCH OF THIS
INITIAL ROUND WILL BE FROM FLAGSTAFF NORTHWESTWARD. A COMPROMISE
WITH THE TWO MODELS WILL LEAVE SNOW AMOUNTS BELOW ADVISORY
CRITERIA...AND THIS LOOKS GOOD. BY LATER SATURDAY AND SATURDAY
NIGHT...A WELL-DEFINED FRONTOGENETICAL BAND DEVELOPS OVER CENTRAL
AND EASTERN ARIZONA WITH ANOTHER AREA OF SNOW ADVISORY AMOUNTS
POSSIBLE...THIS TIME EAST OF FLAGSTAFF. AGAIN...ZONES HAVE HIGH POPS
AND SOME ACCUMULATION...BUT WE WILL WAIT ON ANY HEADLINES. BY
SUNDAY...A THIRD STRONGER WAVE WILL BRING SIGNIFICANT DYNAMICS TO A
DEEPLY SATURATED AND UNSTABLE AIRMASS. COULD BE OUR BEST SNOWFALL
FOR THE WEEKEND...BUT IT IS TOO FAR OUT FOR ANY PRODUCTS.
FINALLY...ANOTHER WAVE LOOKS LIKELY FOR TUESDAY/WEDNESDAY...WE HAVE
RAISED POPS FOR THIS SYSTEM...WHICH LOOK TO BE THE LAST IN THE LINE
FOR NEXT WEEK. PETERSON.

&&

.AVIATION...FOR THE 00Z PACKAGE...SCT-BKN MID CLOUDS WILL BEGIN TO
DEVELOP OVER NORTHERN ARIZONA THIS EVENING. CIGS WILL GRADUALLY
LOWER DURING THE LATE EVENING HOURS AS A STORM SYSTEM APPROACHES.
BEST CHANCE FOR PRECIPITATION AFT 09Z SATURDAY WILL BE FROM KGCN TO
THE NORTH AND WEST AND DOWN TO THE KFLG AREA BY AROUND 14Z WITH IFR
CONDITIONS DEVELOPING AND CONTINUING THROUGH 18Z. MVFR CONDITIONS
CAN BE EXPECTED AFTER THAT AND TO THE EAST OF KFLG. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY SATURDAY FROM 10 AM
MST UNTIL 6 PM MST AZ ZONES 12/13/14/17/40.

&&
Hazardous weather outlook, Mar 17, 7:00 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST FRI MAR 17 2006

AZZ004>018-037>040-180700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
700 AM MST FRI MAR 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WILL AFFECT NORTHERN ARIZONA THIS WEEKEND. RAIN AND
SNOW WILL DEVELOP OVER COCONINO AND YAVAPAI COUNTIES EARLY SATURDAY
MORNING AND CONTINUE THROUGH THE AFTERNOON. SNOW LEVELS WILL FALL TO
AROUND 4000 FEET WITH 2 TO 4 INCHES OF SNOW ACCUMULATION LIKELY
ABOVE 5000 FEET.

THE PRECIPITATION WILL BECOME MORE SHOWERY FOR SATURDAY NIGHT OVER
CENTRAL AND WESTERN ARIZONA...WITH THE THREAT FOR 3 TO 6 INCH SNOW
ACCUMULATIONS SHIFTING TO SOUTHERN NAVAJO AND APACHE COUNTIES...
INCLUDING THE WHITE MOUNTAINS.

BY SUNDAY...A COLD AND UNSTABLE AIRMASS OVER THE REGION WILL RESULT
IN WIDESPREAD SHOWERS WITH SNOW LEVELS FROM 3500 TO 4000 FEET. IN
GENERAL...SNOW ACCUMULATIONS ON SUNDAY ARE EXPECTED TO RANGE FROM 1
TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS IN THE HEAVIER SHOWERS.

IN ADDITION TO THE SNOWFALL POTENTIAL...THIS STORM WILL CREATE GUSTY
WINDS WITH AREAS OF BLOWING AND DRIFTING SNOW.

SNOW ADVISORIES MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA
THIS WEEKEND. PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD KEEP
INFORMED OF THE LATEST FORECASTS CONCERNING THIS DEVELOPING WEATHER
SYSTEM. UPDATES ARE AVAILABLE ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF

JJ

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.